Courcelle, Bruno - Algebraic and logical descriptions of generalized trees

lmcs:3817 - Logical Methods in Computer Science, July 28, 2017, Volume 13, Issue 3
Algebraic and logical descriptions of generalized trees

Authors: Courcelle, Bruno

Quasi-trees generalize trees in that the unique "path" between two nodes may be infinite and have any countable order type. They are used to define the rank-width of a countable graph in such a way that it is equal to the least upper-bound of the rank-widths of its finite induced subgraphs. Join-trees are the corresponding directed trees. They are useful to define the modular decomposition of a countable graph. We also consider ordered join-trees, that generalize rooted trees equipped with a linear order on the set of sons of each node. We define algebras with finitely many operations that generate (via infinite terms) these generalized trees. We prove that the associated regular objects (those defined by regular terms) are exactly the ones that are the unique models of monadic second-order sentences. These results use and generalize a similar result by W. Thomas for countable linear orders.


Source : oai:arXiv.org:1609.09675
DOI : 10.23638/LMCS-13(3:7)2017
Volume: Volume 13, Issue 3
Published on: July 28, 2017
Submitted on: July 28, 2017
Keywords: Computer Science - Logic in Computer Science


Share

Browsing statistics

This page has been seen 36 times.
This article's PDF has been downloaded 12 times.